ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Periodic Rayleigh waves of finite amplitude on an isotropic solid

Kalyanasundaram, N and Anand, GV (1982) Periodic Rayleigh waves of finite amplitude on an isotropic solid. In: Journal of the Acoustical Society of America, 72 (5). pp. 1518-1523.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (395kB) | Request a copy
Official URL: http://scitation.aip.org/getabs/servlet/GetabsServ...


Existence of a periodic progressive wave solution to the nonlinear boundary value problem for Rayleigh surface waves of finite amplitude is demonstrated using an extension of the method of strained coordinates. The solution, obtained as a second-order perturbation of the linearized monochromatic Rayleigh wave solution, contains harmonics of all orders of the fundamental frequency. It is shown that the higher harmonic content of the wave increases with amplitude, but the slope of the waveform remains finite so long as the amplitude is less than a critical value.

Item Type: Journal Article
Publication: Journal of the Acoustical Society of America
Publisher: American Institute of Physics
Additional Information: Copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 29 Dec 2009 11:21
Last Modified: 19 Sep 2010 05:32
URI: http://eprints.iisc.ac.in/id/eprint/20276

Actions (login required)

View Item View Item